Mirtazapine tremors?: Weaned off... - Mental Health Sup...

Mental Health Support

28,275 members16,112 posts

Mirtazapine tremors?

MrsRBC profile image
MrsRBC

Weaned off Citalopram and Started taking mirtazapine 2 nights ago as citalopram wasn’t really helping with my anxiety and not sleeping. Doctor said mirtazapine should help with both the anxiety/panic attacks and help me sleep. So far, it makes me super sleepy yet restless, toss and turn for a few hours before I drift off to sleep. Last night, awoke from a vivid nightmare and within minutes I had uncontrollable shaking/tremors/jerking movements which lasted approx 20 mins. Has anyone else experienced this?

I have sought medical advice from a doctor/pharmacist but would like to know if others have experienced this and how long it lasted.

Thanks.

15 Replies

Give your medication time to work, about five weeks.

If you feel the reactions you suffered after the nightmare you could explain that to your GP. However you need to understand this medication is not actually working yet and you need to consider if it was anxiety that caused the actions, reactions.

BOB

As someone who takes Mirtazapine (since January 2018) I have to agree with Bob, and feel that as the Mirtazapine won't be in your system fully yet it is likely that the tremors were possibly a panic attack brought about by your dream. However I strongly recommend you talk about this with your GP.

Hope this helps x

Hi there I’m on 20mg citalopram and i struggle to sleep. I started taking it at night but it doesn’t make any difference. I’m also on propranolol. I have been on these medications since April this year

That’s why my dr took me off citalopram. Since taking it I wasn’t sleeping, plus it wasn’t helping my anxiety, was still having frequent attacks. Sleep problems is a side effect unfortunately

It’s really affecting me and I’m like a zombie in the day time o don’t know if it’s the tablets or lack of sleep. I just feel so tired. I don’t feel any better on them. I m just quite miserable and unhappy but I have a lot going on in personal life and I can’t work at the moment through it

How long have you been on them?

April this year so not long

Long enough for them to start to make a difference though. My husband said I was away with the fairies half the time when I was on them. Tbh, they didn’t really help my anxiety this time round (was on them years ago for PTSD and they worked perfectly) and could be a coincidence but since I started taking them I stopped sleeping which like you said, had a knock on effect in the day, I was tired and emotional. Perhaps it’s worth trying something different if you don’t think it’s helping?

Yea I might try something else I am emotional and take it out on my husband we are always arguing

Sorry to hear that. Me and my husband have argued a bit since I’ve been on the mirtazapine, I’ve become quite short tempered, snapping a lot. But I’m putting it more down to tiredness more than anything. Same here, happy to talk if you need someone to talk to 🙂 x

Aww thanks Hun x

Hope you go on ok if you need a chat on here I’m always about so if I can help I will x

Hi there,

Just an update I went to the doctors today and he had said I need to take double the dose of citalopram as he is not inclined to give me anything else to try.

So I hope I sleep better

Sounds like you might need a new doctor! Have you tried any herbal remedies to help you sleep?

I might look at those might help me a bit

You may also like...